Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 217, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 8, 2005, 6:51 AM CDT for Pottawattamie County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2005, 6:51 AM CDT (11:51 UTC)
- Expired
- Jun 8, 2005, 7:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:13 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 8, 2:13 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 213 AM CDT WED JUN 8 2005 .DISCUSSION... WILL KEEP AFD SHORT THIS MORNING DUE TO TS WATCH AND CLUSTER OF STORMS MOVING THROUGH THE AREA. IN THE SHORT TERM...EXPECT LINE OF STORMS PUSHING INTO THE NORTHERN CWA THIS MORNING ALONG EASTWARD MOVING COLD FRONT SHOULD BE LIMITED TO PORTIONS OF THE NORTHERN CWA AND EVENTUALLY DIE OFF SHORTLY AFTER SUNRISE WHEN LLVL JET WEAKENS. ALOT OF JUICE TO WORK WITH IN THE MEANTIME AS SFC DEW POINTS ARE AROUND 70 DEGREES WITH LLVL MOISTURE AXIS CUTTING THROUGH THE CWA. HIGH DEGREE OF INSTABILITY WITH AMPLE MOISTURE WITH SBCAPES AROUND 4500J/KG AND LI ABOUT -8. NEXT CHANCE FOR THUNDER COMES TONIGHT AS MODELS STILL SHOW DECENT ASSENT ACROSS THE AREA. BETTER CHANCES APPEAR TO COME AFTER MIDNIGHT WHEN AREA OF QPF DEVELOPS IN CNTRL NEB IN RESPONSE TO BOUNDARY LAYER FORCING. PCPN SHOULD SPREAD IN FROM THE WEST. BOUNDARY STILL PROGGED OVER THE CWA THROUGH THE EXTENDED PERIODS WITH UPPER LEVEL IMPULSES ROLLING THROUGH. THIS WARRANTS MAINTAINING POPS THROUGH AT LEAST MONDAY. PATTERN FINALLY EVOLVES TUESDAY TO VERY WEAK UPPER LEVEL RIDGING ACROSS THE PLAINS. WILL THEREFORE GO DRY TUESDAY. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jun 8, 5:16 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 516 AM CDT WED JUN 8 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 516 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM CHANCES WILL CONTINUE LATE THIS AFTERNOON AND THROUGH TONIGHT ACROSS THE OUTLOOK AREA. HOWEVER...THE LIKELIHOOD FOR SEVERE WEATHER WILL BE MOST PREVALENT FOR AREAS ALONG AND SOUTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING WINDS APPEARS TO BE THE PRIMARY HAZARD...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. A FRONTAL BOUNDARY WILL PUSH SOUTH INTO KANSAS THIS AFTERNOON...AND BE THE FOCUS FOR THUNDERSTORM INITIATION NEAR THE NEBRASKA...KANSAS BORDER. AS THE EVENING PROGRESSES...STORMS WILL BACKBUILD INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS THE FRONTAL BOUNDARY LIFTS BACK NORTH. AMPLE MOISTURE AND INSTABILITY SUGGEST THUNDERSTORM ACTIVITY SHOULD BE ABLE TO LAST THROUGH THE MAJORITY OF THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY NIGHT THROUGH MONDAY. THE STORMS WILL BE MOST LIKELY DURING THE LATE AFTERNOON THROUGH OVERNIGHT HOURS. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT MAINLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. DEE
In the hours before
Local storm report, Jun 8, 2:47 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL PLAINVIEW 42.35N 97.79W
06/08/2005 0.88 INCH PIERCE NE LAW ENFORCEMENT
&&
DEASTLACLocal storm report, Jun 8, 4:43 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
443 AM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM HAIL PENDER 42.11N 96.71W
06/08/2005 1.00 INCH THURSTON NE LAW ENFORCEMENT
&&
DEASTLACSpecial weather statement, Jun 8, 5:05 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 AM CDT WED JUN 8 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-081020-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-OTOE-PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-
SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...BELLEVUE...BLAIR...BLOOMFIELD...
CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...DAVID CITY...
FREMONT...GLENWOOD...HARLAN...HARTINGTON...LINCOLN...LOGAN...
NEBRASKA CITY...NELIGH...NORFOLK...OMAHA...ONAWA...PENDER...PIERCE...
PLATTSMOUTH...RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...
TEKAMAH...WAHOO...WAYNE...WEST POINT
505 AM CDT WED JUN 8 2005
...SEVERE THUNDERSTORM WATCH 433 HAS EXPIRED FOR THE FOLLOWING
COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE AND SALINE
A FEW SEVERE THUNDERSTORMS THOUGH WILL STILL BE POSSIBLE THIS
MORNING...AND BE ACCOMPANIED BY NICKEL SIZE HAIL AND STRONG GUSTY
WINDS.
DEEThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:29 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 33 min |
| Jun 8, 12:06 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 46 min |
| Jun 8, 12:16 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 30 min |
| Jun 8, 1:34 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 26 min |
| Jun 8, 2:33 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 44 min |
| Jun 8, 4:45 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston | 33 min |
| Jun 8, 5:42 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 35 min |
| Jun 8, 6:20 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 37 min |
| Jun 8, 6:47 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 43 min |
| Jun 8, 7:22 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.